MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG SEMI- RIGID GRASPING FORCEPS

KARL STORZ GMBH & CO. KG SEMI- RIGID GRASPING FORCEPS
Model Number 27023FM
Medical Device Problem Codes Detachment Of Device Component (1104); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The grasping forceps were not returned to karl storz for evaluation.The hospital sent the forceps to ims a third party repair facility.Although the product still carries karl storz brand name, we cannot be certain whether that was still the original ks product.
 
Event or Problem Description
Allegedly, during a eswl uereteral stone and cystoscopy with stent removal procedure, doctor noted that one of the jaws on grasping forceps broke off into patient's bladder.Doctor located broken piece and attempted to retrieve it, but he was unable to do so.He believes that patient should pass it on his own, since it was smaller than the stones that they were removing.Procedure was completed with no injury to the patient.

Brand Name
SEMI- RIGID GRASPING FORCEPS
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG
mittlestrasse 8
tuttlingen 78503
GM  78503
MDR Report Key6989191
Report Number9610617-2017-00091
Device Sequence Number903213
Product Code FGC
UDI-Device Identifier04048551073681
UDI-Public4048551073681
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K945907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number27023FM
Device Catalogue Number27023FM
Device Lot NumberPT02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight131